Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 7, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 27, 2025, 2:19 AM MST for Grant County, Hidalgo County, New Mexico. It took effect at Feb 27, 2025, 9:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 2:19 AM MST (09:19 UTC)
- In effect from
- Feb 27, 2025, 9:00 AM MST
- Expired
- Feb 27, 2025, 3:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 181 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4561 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS74 KEPZ 270919 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 219 AM MST Thu Feb 27 2025 NMZ404>406-272200- /O.NEW.KEPZ.WI.Y.0007.250227T1600Z-250227T2200Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel- Including the cities of Antelope Wells, Hachita, Virden, Animas, Cloverdale, Red Rock, and Lordsburg 219 AM MST Thu Feb 27 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM MST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lowlands of the Bootheel, Southwest Desert/Lower Gila River Valley, and Uplands of the Bootheel. * WHEN...From 9 AM this morning to 3 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ411-TXZ418-419-271500- /O.CON.KEPZ.WI.Y.0006.000000T0000Z-250227T1500Z/ Southern Dona Ana County/Mesilla Valley-Western El Paso County- Eastern/Central El Paso County- Including the cities of Sunland Park, East and Northeast El Paso, Socorro, Downtown El Paso, Vado, Las Cruces, Upper Valley, West El Paso, and Fort Bliss 219 AM MST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In New Mexico, Southern Dona Ana County/Mesilla Valley. In Texas, Eastern/Central El Paso County and Western El Paso County. * WHEN...Until 8 AM MST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles along Interstate 10 between Las Cruces and downtown El Paso. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz KS
1 follow-up statement
169 WWUS74 KEPZ 271609 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 909 AM MST Thu Feb 27 2025 NMZ404>406-272200- /O.NEW.KEPZ.DU.Y.0005.250227T1609Z-250227T2200Z/ /O.CON.KEPZ.WI.Y.0007.000000T0000Z-250227T2200Z/ Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel- Including the cities of Lordsburg, Red Rock, Cloverdale, Antelope Wells, Animas, Hachita, and Virden 909 AM MST Thu Feb 27 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, southeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Lowlands of the Bootheel, Southwest Desert/Lower Gila River Valley, and Uplands of the Bootheel. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ407-272200- /O.NEW.KEPZ.DU.Y.0005.250227T1609Z-250227T2200Z/ Southwest Desert/Mimbres Basin- Including the cities of Columbus and Deming 909 AM MST Thu Feb 27 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...Visibility between one-quarter and one mile in blowing dust. * WHERE...Southwest Desert/Mimbres Basin. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ For additional information, visit us at http://www.weather.gov/epz TSB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:22 PM MST, 2 hours 57 minutes earlier. Its key messages:
- Updated at 1115 PM MST Wed Feb 26 2025
- A cold front will move across the area tonight through tomorrow morning which will bring breezy easterly winds to much of the area, especially west facing slopes.
- Temperatures rebound again by the weekend and into Monday.
- Breezy to windy conditions with enhanced fire risks will be present Sunday through Tuesday.
Area forecast discussion, Feb 26, 11:22 PM MST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1122 PM MST Wed Feb 26 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1115 PM MST Wed Feb 26 2025
- A cold front will move across the area tonight through tomorrow
morning which will bring breezy easterly winds to much of the
area, especially west facing slopes.
- Temperatures rebound again by the weekend and into Monday.
- Breezy to windy conditions with enhanced fire risks will be
present Sunday through Tuesday.
&&
.DISCUSSION...
Issued at 200 PM MST Wed Feb 26 2025
An active pattern for the upcoming week with the first system
currently dropping down the Rockies. This storm will bring a
fairly strong cold front through the Borderland tonight. Strong
east winds will pick up behind it with some advisory level wind
speeds expected along the western slopes of the Franklin, Organ
and Hueco mountains. The low will start to break off from the main
flow with an E-W oriented trough axis near northern CWA border
with some enhanced moisture. A few rain/snow showers are possible
in the mountains, but any accumulations would be very light.
Temperatures Thu will be about 10-20 degrees cooler than today
across the region.
Going into Fri, temps will be little changed from Thu but winds
will be decreasing as we will be between systems. Sat-Sun will
have the first of 2 Pacific lows moving onshore and across the
Borderland. The models have some small differences, mainly with
temps but the GFS Ensemble mean is closer to the EC than even the
operational GFS, so leaned this way. Temperatures will be
warming Sat ahead of it with winds starting to shift around to the
S-SW. This first system will be moving through central NM and
this area will be on the south side which will result in breezy to
windy conditions.
The second system will be moving onshore Mon and crossing the
Rockies Tuesday. So once again winds will be breezy to windy,
likely even stronger than Sunday with the jet stream track further
south. Dust looks most likely Monday with a more favorable wind
direction from the SW as opposed to the more westerly direction
on Tue. Temperatures will be cooling down Tue and a few more
degrees for Wed. NBM does put out some chance PoPs Tue out west of
the Divide, but right now there has not been good consistency with
any models and track would favor precip more north, so tapered
down some.
&&
.AVIATION...
(06Z TAFS)
Issued at 1115 PM MST Wed Feb 26 2025
A back door cold front is pushing through the area presently, with
a shallow colder air mass working its way around higher terrain
and pouring down the Tularosa Basin and the Rio Grande valley in
New Mexico. Stronger NNE winds have reached TCS, and will arrive
at DMN between 07 and 08Z. Blocked flow is limiting wind speeds at
ELP, though low level wind shear is present, and turbulent
downslope winds are quite gusty along the west slopes of the
Franklin Mountains. For LRU, NE winds will be partially blocked by
higher terrain, and will likely vary between NE and SE at times
through the morning.
VFR conditions are expected to prevail, with no widespread blowing
dust expected. Expect some mid-level clouds around TCS through
the period, and some light snow showers will be possible over the
Sacramento Mountains.
&&
.FIRE WEATHER...
Issued at 200 PM MST Wed Feb 26 2025
Breezy to windy conditions will be the norm for much of the next
week with the lightest winds being on Fri/Sat. Temperatures will
drop 10-20 deg for Thu/Fri which will keep RH's in the teens for
the lowlands and 20s-30s in the mountains. Warmer and drier air
returns for the weekend with RH's back into the single digits for
the lowlands and 10-15% in the mountains. Critical conditions
look to start developing Sunday with increasing winds and this
will continue into early next week. Vent rates Thu and Friday will
generally be good to very good.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 46 66 40 71 / 0 0 0 0
Sierra Blanca 39 60 34 71 / 0 0 0 0
Las Cruces 42 64 34 68 / 0 0 0 0
Alamogordo 40 65 32 68 / 10 10 0 0
Cloudcroft 24 43 25 48 / 20 20 0 0
Truth or Consequences 42 62 36 67 / 10 10 0 0
Silver City 38 59 35 64 / 0 10 0 0
Deming 40 66 35 70 / 0 0 0 0
Lordsburg 39 65 37 71 / 0 0 0 0
West El Paso Metro 46 65 40 70 / 0 0 0 0
Dell City 40 59 31 70 / 0 0 0 0
Fort Hancock 41 68 35 75 / 0 0 0 0
Loma Linda 40 58 37 64 / 0 0 0 0
Fabens 42 68 36 73 / 0 0 0 0
Santa Teresa 44 64 37 68 / 0 0 0 0
White Sands HQ 47 64 40 68 / 0 0 0 0
Jornada Range 41 65 27 68 / 10 0 0 0
Hatch 41 67 34 71 / 10 0 0 0
Columbus 43 67 39 70 / 0 0 0 0
Orogrande 43 63 34 67 / 0 0 0 0
Mayhill 28 50 29 62 / 20 10 0 0
Mescalero 27 54 26 58 / 20 20 0 0
Timberon 25 51 26 58 / 20 10 0 0
Winston 27 55 24 62 / 10 10 0 0
Hillsboro 36 62 34 67 / 10 10 0 0
Spaceport 41 64 31 68 / 10 10 0 0
Lake Roberts 21 59 20 64 / 10 10 0 0
Hurley 35 61 31 66 / 0 10 0 0
Cliff 26 64 23 71 / 0 10 0 0
Mule Creek 23 63 21 66 / 0 10 0 0
Faywood 38 61 35 65 / 0 10 0 0
Animas 40 68 34 73 / 0 0 0 0
Hachita 40 65 34 71 / 0 0 0 0
Antelope Wells 39 67 35 73 / 0 0 0 0
Cloverdale 41 63 38 69 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 8 AM MST Thursday for Eastern/Central El
Paso County-Western El Paso County.
NM...Wind Advisory until 8 AM MST Thursday for Southern Dona Ana
County/Mesilla Valley.
&&
FORECASTER...25-HardimanThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:09 AM MST | Blowing Dust Advisory | EPZ | Grant, Hidalgo, Luna | 6 hr |
| Feb 27, 9:16 AM MST | Dust Storm Warning | EPZ | Grant, Hidalgo | 3 hr |
| Feb 27, 9:22 AM MST | Dust Storm Warning | EPZ | Luna | 3 hr |
| Feb 27, 3:27 PM MST | Fire Weather Watch | EPZ | Catron, Grant, Hidalgo, Luna, Sierra | 22 hr |
Nearby
Wind Advisories in New Mexico, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.